MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MARQUEE KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MARQUEE KIT; BIOPSY INSTRUMENT
Catalog Number MQK1210
Medical Device Problem Codes Break (1069); Nonstandard Device (1420); Self-Activation or Keying (1557); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to a breast biopsy procedure, the device was test fired before using needle gun cocked, the needle allegedly shot out of the device across room.Reportedly, the whole stylet needle allegedly flew out of the device and hit the wall.There was no patient contact.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 06/2026).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: received one marquee disposable core biopsy instrument in two pieces.Upon visual evaluation the device appeared to be clean and the penetration depth marker was set to 25mm.The device was received completely energized with the stylet separated from the cutting cannula.A rear scarf is applicable for 12g marquee, the stylet was inspected and no rear scarf/backend notch was noted.Due to the condition of the sample, functional testing could not be performed.One electronic photo was provided and reviewed.In that photo, one marquee biopsy device was shown in which the stylet part of the needle was noted to be detached from the marquee device.Based on the photo review, the reported detachment of device or device component can be confirmed.Therefore, based on the photo review and sample evaluation results, the investigation is confirmed for the reported detachment issue as the device was received with the stylet separated from the cutting cannula and the investigation is also confirmed for the identified non-standard device as no rear scarf/backend notch was noted in the stylet.A definitive root cause for the reported detachment of the device is determined to be component failure and identified non-standard device is determined to be manufacturing issue.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
MARQUEE KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18464591
Report Number2020394-2023-01369
Device Sequence Number17928456
Product Code KNW
UDI-Device Identifier00801741097263
UDI-Public(01)00801741097263
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMQK1210
Device Lot Number0001523914
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown